Suggest treatment for opiate withdrawl
User rating for this question
I am currently going through opiate withdrawl? I got suboxone from a doctor today. I last used opiates at 4pm. I then started having withdrawls and took my first suboxone at 3am. i took 2 mg. I did not feel better so I took 2 mg more a half hour later. I still did not feel better, even a little worse so I took 8 mg. It is now 6am and I do not feel better. I actually feel a little worse. should I take more?
Posted Wed, 26 Feb 2014 in Smoking and Alcohol Addiction
Answered by Dr. Preeti Parakh 54 minutes later
Brief Answer: No Detailed Answer: Hi, Welcome to Healthcare Magic! On the first day of starting Suboxone, a maximum of 8 mg is recommended. You have already taken 12 mg today. The second thing is you should wait for around two hours after the first 2 mg dose and each subsequent dose to see the response. Since it has been just three to four hours now after you started Suboxone, you shall be seeing the response over the next few hours. In my opinion, you should not be taking any more Suboxone today. If you can tell me what symptoms are present now and you were taking which opioid previously and in what dosage, I may be able to help you better. Best wishes. Dr Preeti Parakh MD Psychiatry
Follow-up: Suggest treatment for opiate withdrawl 10 minutes later
ok I was taking 6-10 percocet 30s per day. the symptoms I have now are a severe stomach ache, stomach cramps, and a headache.
Answered by Dr. Preeti Parakh 23 minutes later
Brief Answer: As below. Detailed Answer: Hi, I would have expected 12 mg of Suboxone to be more than enough for you but of course, tolerance and metabolism both vary from person to person. I would still advise that you should wait for a few more hours, giving time for Suboxone to start working. Till then, you can take analgesics like paracetamol (just plain Tylenol) or ibuprofen (Motrin) etc for the pain. Do not take any opioids. You may have some loose motions as well, in addition to the aches and pains. There is no need to worry. Just keep yourself hydrated. You will start feeling better in a few hours. Best wishes. Dr Preeti Parakh MD Psychiatry